MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM
Model Number 9-ITV08F45/80
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
While introducing and advancing the delivery sheath and dilator of the 8f amplatzer torqvue 45 delivery system through a vein, a 2-3 cm portion of the dilatator tip broke off.The delivery sheath and dilator were removed from the patient.The broken piece was snared out from the femoral vein in its entirety.Another 8f amplatzer torqvue 45 delivery system was used to complete the procedure.No patient consequences were reported.The hospital discarded the device and it will not return for investigation.
 
Additional Manufacturer Narrative
An event of "a 2-3cm portion of the dilatator tip broke off" was reported.The results of the investigation are inconclusive since the device was not returned for analysis; however, seven photos were received from the field.Based solely on the aforementioned photos, the foreign material appeared to be exiting the distal tip of the delivery system under fluoroscopy.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the damage remains unknown.
 
Event or Problem Description
While introducing and advancing the delivery sheath and dilator of the 8f amplatzer torqvue 45 delivery system through a vein, a 2-3cm portion of the dilator tip broke off.The delivery sheath and dilator were removed from the patient.The broken piece was snared out from the femoral vein in its entirety.Another 8f amplatzer torqvue 45 delivery system was used to complete the procedure.No patient consequences were reported.The young patient's vessels were reported not to be calcified or have torturous anatomy.The hospital discarded the device and it was not returned for investigation.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
DELIVERY SYSTEM
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7771154
Report Number2135147-2018-00099
Device Sequence Number1445976
Product Code DQY
UDI-Device Identifier00811806010847
UDI-Public00811806010847
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number9-ITV08F45/80
Device Catalogue Number9-ITV08F45/80
Device Lot Number6297306
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;